Page 1 of 2 12 LastLast
Results 1 to 10 of 16
  1. #1
    Junior Member
    Join Date
    Jul 2005
    Location
    Indianapolis, Indiana
    Posts
    6

    losing my hair- help!

    Okay, I am only 24, but over the last 2 years, my hair has thinned out drastically. I started to notice it when I was on medication, but I have been off of it for well over a year now. Unfortunately, whenever I go to brush my hair, I lose a lot of it. I was wondering if anyone else has gone though this and has any advice or home remedies to fix it. Thank gals!

  2. # ADS

  3. #2
    Senior Member
    Join Date
    Feb 2005
    Location
    Rochester, NY
    Posts
    822
    Some medical conditions can cause your hair to thin. I can only speak 1st-hand on one....hypo or hyperthyroidism. Do you have any other "symptoms" that you've noticed cropping up along with the hair loss? If you can really think back on it, and write down things, even if they don't seem to go hand-in-hand, then take the list to your doctor and see what he/she has to say. You could even Google your symptoms and see what comes back as a match, and see if anything sounds like your problem.
    Good luck! Let me know what happens!

  4. #3
    Junior Member
    Join Date
    Apr 2005
    Location
    Texas
    Posts
    20
    What type of medication was it? You don't have to say, but if it affected your hormones that could be causing your hairloss.
    If you went off the Pill, that might be causing it. I had a friend that was losing a lot of hair and they put her ON the Pill. (she had never been on it before)
    I had a baby 4 months ago, and I am losing huge handfuls of hair. My doctor said it was hormones. I am taking a vitamin supplement and it is getting better.
    Plus, if you live in a very warm climate you could just be "shedding". When I first moved to the desert ( I mean, Texas haha) so much of my hair came out I thought I was going to be bald.

  5. #4
    Senior Member
    Join Date
    Aug 2004
    Location
    down by the bay
    Posts
    767
    I lost a lot of hair in high school when I was super stressed - could that be part of it?

  6. #5
    Senior Member
    Join Date
    Apr 2004
    Location
    belleville, nj
    Posts
    467
    my sister lost a lot of hair because she developed a b12 vitamin deficiency. she still takes 5,000mcg of b12 a day because her body doesn't retain it. this is related to a diagnosis of policystic ovarian syndrome. i don't want to scare you, but it's something to consider.

  7. #6
    Senior Member
    Join Date
    Jan 2005
    Location
    Fort Worth TX
    Posts
    215
    I used to have thick hair; now you can see my scalp. I have always attributed it to a traumatic incident of about five years ago. But then I went off the Pill. Hmmmm ....
    I'll need to think this over.

  8. #7
    Senior Member
    Join Date
    Oct 2004
    Location
    Canada
    Posts
    719
    A friend of mine had hair loss after going on depo-provera.

    Also, don't know if if helps, but the medical term for hair loss is alpopecia.

    I would definitely suggest that you see a doctor. It could be nothing, or it could be an indication of something more serious. I would definitely see a physician.

    del

  9. #8
    Senior Member
    Join Date
    Apr 2004
    Posts
    943
    Quote Originally Posted by delqc
    A friend of mine had hair loss after going on depo-provera.

    Also, don't know if if helps, but the medical term for hair loss is alpopecia.
    Alopecia.

  10. #9
    Senior Member
    Join Date
    Oct 2004
    Location
    Canada
    Posts
    719
    Oops - thanks for catching my typo!

  11. #10
    Senior Member
    Join Date
    May 2004
    Posts
    893
    I had a baby 4 months ago, and I am losing huge handfuls of hair. My doctor said it was hormones. I am taking a vitamin supplement and it is getting better.
    Psnyder - This is very common. You don't lose any hair at all while you're pregnant. Then once the baby is born, it all falls out. But you end up with the same net effect. Although it is quite off-putting, losing handfuls of hair. Also, it does taper off naturally. (I have very long hair and this happened to me after both pregnancies. I can still remember the feeling of being in the shower.....I was so relieved when it stopped.)


 
Page 1 of 2 12 LastLast

Remove Ads

Ads

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Similar Threads

  1. losing weight?
    By KnittyMomma in forum Freestyle
    Replies: 21
    Last Post: 02-21-2019, 09:03 AM
  2. DIY wedding planner, losing all her hair!
    By ubergoober in forum Freestyle
    Replies: 1
    Last Post: 04-17-2007, 05:17 PM
  3. Losing my toenail, help!
    By amaryllis in forum Freestyle
    Replies: 12
    Last Post: 09-28-2006, 03:32 PM
  4. Eating healthy/losing weight support group
    By kittensrme in forum Freestyle
    Replies: 4
    Last Post: 03-20-2006, 10:56 PM
  5. Waiting and losing hope
    By Katrin in forum Freestyle
    Replies: 19
    Last Post: 08-17-2005, 01:28 AM